MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F3 CORPUS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F3 CORPUS; POWERED WHEELCHAIR
Model Number F3 CORPUS
Medical Device Problem Codes Misassembled (1398); Use of Device Problem (1670); Misassembly During Maintenance/Repair (4054)
Health Effect - Clinical Codes Pressure Sore/Ulcer (2326); Tissue Breakdown (2681)
Date of Event 01/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Received claim that due to improper positioning of power wheelchair seating, resulted in a pressure ulcer on left foot requiring multiple surgeries to address.
 
Additional Manufacturer Narrative
Permobil counsel received a letter of civil complaint against permobil claiming negligence in failure to provide product with proper positioning needs for the end-user which reportedly led to the end-user developing a stage 4 pressure ulcer on their left foot requiring multiple surgeries to address, eventually leading to the amputation of the left foot.In the claim it is alleged that permobil failed to build the device according to specification in that an 18" wide backrest was ordered, but permobil provided a 16" wide.Review of device history records indicates a 16" wide back was originally quoted by dealer, ordered, and device shipped with a 16"w back.The petition also claims a bent footplate as also being a contributing factor with the reported injury, and that service parts were required to correct.Review of device history records does not have any supporting evidence of permobil being contacted to replace or repair any components related to an alleged malfunction as described.The primary allegation is the failure to meet the end-user's specific physical requirements and provide adequate support to meet their physical needs.Permobil records indicate the device having been built to specification, and that no product malfunction having occurred to which this reported event can be attributed.Permobil is unable to reach a determination as to possible root cause of the event without speculation.The dhr was reviewed, and the device was found to have met specifications prior to distribution.

Brand Name
PERMOBIL F3 CORPUS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
ivan fernandez
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key17693012
Report Number1221084-2023-00018
Device Sequence Number6378691
Product Code ITI
UDI-Device Identifier17330818676433
UDI-Public17330818676433
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K143180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF3 CORPUS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Initial Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose